

Perspectives of Change:

From Childhood to Adulthood with selfesteem, body-esteem & identity

ISTAR CONFERENCE 2013 - PROGRAM

Welcome Reception: 6-8PM (Daintree's Pool Deck, Pullman Hotel)

Meet & Greet with simple entertainment and canapés/snack

Day 1: 8.30AM – 5.30PM (Pullman Hotel)

8.30 – 9.00 Welcome by Ronny Gunnarsson

Female Transition

 9.00 - 10.00 Elizabeth Gumbaketi (60min)

 Short break - stretch your legs

 10.15 - 11.15 Gun Rembeck (60min)

 11.15 - 11.45 Morning tea

 11.45 - 12.30 Joey-Lynn Wabie (45min)

 12.30 - 1.30 Lunch

 1.30 - 2.15 Amrita Hobbs (45min)

 Short break - stretch your legs

 2.30 - 3.15 Discussion: Female transition

 3.15 - 3.45 Afternoon tea

Male Transition 3.45 – 4.45 David Plummer (60min) Short break – *stretch your legs* 5.00 – 5.30 Discussion: Male transition

ISTAR CONFERENCE 2013 - PROGRAM

Day 2: 8.00AM – 5.30PM (Green Island)

8.00 Meet at Cairns Marina for vessel boarding
8.30 - 9.15 Depart/Arrive Green Island
9.30 - 9.45 Morning tea
Transition in practice
9.45 - 10.30 Cheryl Patridge (45min)
Short break - stretch your legs
10.45 - 11.45 Arne Rubinstein (60min)
11.45 - 12.30 Discussion: How should we apply current knowledge and experience?
12.30 - 1.30 Lunch
1.30 - 2.15 Paul Robertson (45min)
Short break - change and walk to beach
2.30 - 4.00 Snorkelling/Beach activities/walking around island
(afternoon tea at the beach)
4.00 - 4.30 Depart beach and change
4.30 - 5.20 Depart/Arrive Cairns Marina

Pullman Hotel)

ISTAR CONFERENCE 2013 - PROGRAM



Thank you for attending the ISTAR Conference 2013 Welcome back

ISTAR CONFERENCE 2013 - PRESENTERS



Amrita Hobbs

Amrita is an internationally acclaimed facilitator, author and publisher. She is passionate about creating culturally appropriate Rites of Passage, teaching Women's Mysteries to women and girls, educating fathers about raising daughters and much more. Also, a trained teacher with more than 35 years experience of facilitating, designing and developing innovative workshops. Amrita is a trainer and co-designer of the girls program for THE RITE JOURNEY a year long program for Grade 9 students in school

Arne Rubinstein



Arne has been working with teenagers since 1982, he spent 15 years specialising in Adolescent Health and Emergency Medicine. He was the Founding CEO of the Pathways Foundation Ltd and the programs he developed have won multiple awards and run in 5 Australian States as well as England and Israel. Dr Rubinstein delivers programs and seminars nationally and internationally. He is recognised as an expert in the field of Adolescent development, Rites of Passage and working with teenagers. He is currently CEO of The Australian Rites of Passage Institute.

Dr Rubinstein was nominated for Australian of the Year in 2008 for his groundbreaking work.



Cheryle Partridge

Cheryle is an Anishinaabe-Kwe from Wasauksing First Nation in northern Ontario, Canada. She is a proud member of the Eagle Clan and is also a member of the Three Fires Midewiwin Society. Cheryle has taught in the School of Native Human Services (SNHS) at Laurentian University in Sudbury, Ontario since 1999 and she says, "Teaching in the SNHS is where I was meant to be, I truly believe that my Life Path brought me here."



David Plummer

David is a Professor of Research Capacity Development, a joint appointment between Queensland Health and James Cook University. David holds a PhD from the National Centre for Epidemiology and Population Health at the Australian National University. He is a medical doctor with a special interest in health sociology and applied research methods. David has worked all over the world, where he specialised in health and international development. Most notable among his publications is the book 'One of the Boys', (Routledge, 1999). In 2003, David was appointed Member of the Order of Australia for services to public and community health.

ISTAR CONFERENCE 2013 - PRESENTERS

Elizabeth Gumbaketi



Elizabeth has 23 years of experience in public health program management and service delivery in PNG. She was the Executive Manager of Strategic Policy Division at Health Department in PNG from 2009-2011 when she led the development of the 7th National Health Plan 2010-2020. Apart from Health Systems, she has research interest in phenomenon of adolescent transition and a culture sensitive contemporary educational model to facilitate healthy adolescent transition. Elizabeth is now commencing her PhD on "Transition of Early Female Adolescents from Girls to Womanhood with Self-Esteem in the indigenous community of PNG".



Gun Rembeck

Gun is a researcher at the Research & Development Unit in primary Health Care Västra Götaland region, Sweden. She is a nurse-midwife, and has a PhD from Gothenburg University, Sweden. Her research is focused on adolescents' attitudes towards menstruation, womanhood and sexual health. Her field of interest is learning styles, multisensory learning in groups and gender questions. Gun Rembeck also has an interest in other cultures' customs and rites, and has particularly been inspired by the Bemba tribe in Zambia's rites of passage when a girl gets her first period and becomes a woman - Cisungo.



Joey-Lynn Wabie

Joey-Lynn is a researcher within Rites of passage for Algonquin & Ojibwe female adolescents: the Berry Fast experience



Paul Robertson

Paul is a Consultant Child and Adolescent Psychiatrist at Eastern Health Child and Youth Mental Health Service (CYMHS) in Melbourne. He also has a strong interest in the area of developmental processes psychopathology across the life span from infants to young adults to parenting.. He is a Supervisor at Mindful – Centre for Training and Research in Developmental Health (Melbourne University) where he is involved in the training and supervision of Child and Adolescent Psychiatrists. He is currently Chair of the Victorian Branch of the Faculty of Child & Adolescent Psychiatry, which is part of the Royal Australian & New Zealand College of Psychiatrists. He also runs a parttime private practice in Child and Adolescent Psychiatry.

ISTAR CONFERENCE 2013 - PRESENTERS



Quentin Reilly

Quentin is an International Public Health and Preventive Medicine Consultant, Mindfulness Meditation and Ethics teacher, and has worked across the Pacific and South-East Asian regions as a health policy, planning and development consultant. He gained the basic medical qualifications at Adelaide University and Masters in Public Health at the University of Sydney. He received training in Medical Administration through the College of Medical Administrators and further Public Health Training through the Faculty of Public Health Medicine of the Royal Australasian College of Physicians. He has been trained in Mindfulness Meditation and ethics, which he now teaches and takes retreats. He was in charge of the Health Department in Papua New Guinea for nine years in the 1980s and has been a member of the Executive Board of the World Health Organisation.

Robert Parker



Robert is an Associate Professor Parker is currently Director of Psychiatry with Top End Mental Health Services in the Northern Territory. He is an Adjunct Associate Professor of Psychiatry with James Cook University and the Northern Territory Clinical School in addition to being Senior Lecturer in Australian Indigenous Mental Health with Flinders University. Associate Professor Parker is a past Chair of the Aboriginal and Torres Strait Islander Mental Health Committee for the Royal Australian and New Zealand College of Psychiatrists Associate Professor Parker is the sole or joint author of 33 publications. His current interests are Australian Aboriginal and Torres Strait Islander Mental Health and funding Mental Health Recovery.